Alert archive / South Dakota / River Flood Warnings in 2014
River Flood Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 15, 2014, 6:48 AM CDT for Brookings County, South Dakota. It took effect at Mar 15, 2014, 7:00 AM CDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2014, 6:48 AM CDT (11:48 UTC)
- In effect from
- Mar 15, 2014, 7:00 AM CDT
- Expired
- Mar 17, 2014, 12:42 PM CDT
- In force
- 54 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brookings County, SD
The radar
The Sioux Falls radar (KFSD), 97 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River near Bruce (BRCS2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06479770, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
476
WGUS43 KFSD 151148
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
648 AM CDT SAT MAR 15 2014
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
BIG SIOUX RIVER NEAR BRUCE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RECENT MILD TEMPERATURES AND RESULTING SNOW MELT HAS PRODUCED RUNOFF
WHICH IS FLOWING ON TOP OF EXISTING ICE IN THE BIG SIOUX RIVER CHANNEL
FROM NEAR BRUCE. ONLY MINOR FLOODING IS ALL THAT IS EXPECTED AT THIS
TIME...AND SOME COOLER TEMPERATURES OVER THE NEXT COUPLE OF DAYS MAY
RESULT IN A STEADYING TO DROP IN RIVER LEVELS. HOWEVER...RIVER LEVELS
COULD FLUCTUATE TO A GREATER DEGREE IF ANY ICE JAMS WOULD DEVELOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-161548-
/O.NEW.KFSD.FL.W.0001.140315T1200Z-000000T0000Z/
/BRCS2.1.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
648 AM CDT SAT MAR 15 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 06AM SATURDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER OVERFLOW.
&&
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
4432 9692 4443 9694
$$
&&
LOCATION FLOOD LATEST OBSERVED
STAGE STAGE TIME
BIG SIOUX RIVER
BRCS2 8.0 7.97 SAT 7 AM3 follow-up statements
925
WGUS43 KFSD 160044
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
744 PM CDT SAT MAR 15 2014
BIG SIOUX RIVER NEAR BRUCE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST FORECASTS.
RECENT MILD TEMPERATURES AND RESULTING SNOW MELT HAVE PRODUCED RUNOFF
WHICH IS FLOWING ON TOP OF EXISTING ICE IN THE BIG SIOUX RIVER CHANNEL
NEAR BRUCE. ONLY MINOR FLOODING IS EXPECTED AT THIS TIME...AND COOLER
TEMPERATURES OVER THE NEXT COUPLE OF DAYS MAY RESULT IN A STEADYING OR
SLOW DROP IN RIVER LEVELS. HOWEVER...RIVER LEVELS COULD FLUCTUATE TO A
GREATER DEGREE IF ANY ICE JAMS WOULD DEVELOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-170444-
/O.CON.KFSD.FL.W.0001.000000T0000Z-000000T0000Z/
/BRCS2.1.SM.000000T0000Z.140315T2345Z.000000T0000Z.UU/
744 PM CDT SAT MAR 15 2014
...OBSERVED FLOODING INCREASED FROM NON-FLOOD TO MINOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 06PM SATURDAY THE STAGE WAS 8.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER OVERFLOW.
&&
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
4432 9692 4443 9694
$$
&&
LOCATION FLOOD LATEST OBSERVED
STAGE STAGE TIME
BIG SIOUX RIVER
BRCS2 8.0 8.28 SAT 7 PM800
WGUS83 KFSD 162233
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
533 PM CDT SUN MAR 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR BRUCE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
MILD TEMPERATURES LATE LAST WEEK AND RESULTING SNOW MELT HAVE PRODUCED
RUNOFF WHICH IS FLOWING ON TOP OF EXISTING ICE IN THE BIG SIOUX RIVER
CHANNEL NEAR BRUCE. THE RIVER LEVEL IS CURRENTLY ON THE WAY DOWN...
HOWEVER FURTHER FLUCTUATIONS ARE LIKELY DUE TO ANOTHER VERY MILD DAY
ON MONDAY...FOLLOWED BY PRECIPITATION AND COOLER TEMPERATURES TUESDAY.
RIVER LEVELS COULD ALSO FLUCTUATE TO A GREATER DEGREE IF ANY ICE JAMS
WOULD DEVELOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-180233-
/O.CON.KFSD.FL.W.0001.000000T0000Z-000000T0000Z/
/BRCS2.U.SM.000000T0000Z.000000T0000Z.000000T0000Z.UU/
533 PM CDT SUN MAR 16 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 04PM SUNDAY THE STAGE WAS 8.5 FEET.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER CRESTED AT 8.8 FEET SUNDAY MORNING.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER OVERFLOW.
&&
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
4432 9692 4443 9694
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
BIG SIOUX RIVER
BRCS2 8.0 8.46 SUN 5 PM 8.8 SUN MAR 16527
WGUS83 KFSD 171742
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1242 PM CDT MON MAR 17 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER NEAR BRUCE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-171812-
/O.CAN.KFSD.FL.W.0001.000000T0000Z-140317T1742Z/
/BRCS2.1.SM.000000T0000Z.140317T0615Z.140317T1535Z.UU/
1242 PM CDT MON MAR 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* AT 11AM MONDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AROUND 1045 AM
MONDAY.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER OVERFLOW.
&&
LAT...LON 4454 9696 4454 9687 4446 9686 4432 9685
4432 9692 4443 9694
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
BIG SIOUX RIVER
BRCS2 8.0 7.90 MON 12 PM 8.8 SUN MAR 16What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:17 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 15, 6:17 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 617 AM CDT SAT MAR 15 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 354 AM CDT SAT MAR 15 2014 STARTING TO SEE AN INCREASE IN THE MID LEVEL RETURNS ACROSS THE FAR NORTHERN CWA EARLY THIS MORNING...A REFLECTION OF INCREASING MID LEVEL FRONTOGENESIS IN BROAD ENTRANCE REGION TO UPPER LEVEL JET ACROSS THE WESTERN GREAT LAKES REGION. A FAIRLY DECENT LAYER OF DRIER AIR BELOW CLOUD BASE WILL ACT TO LIMIT THREAT FOR LIGHT SNOWFALL THIS MORNING...HOWEVER...THE INCREASING STRENGTH OF FRONTAL FORCING WOULD BE MOST LIKELY TO OVERCOME THIS SHORTFALL ACROSS THE FAR NORTH/NORTHEAST CWA THROUGH ABOUT MID TO LATE MORNING. ANY PRECIP EXTREMELY LIGHT...AND A DUSTING AT MOST WITH MORNING PRECIP. UPSTREAM ACROSS THE NORTHERN ROCKIES...CAN SEE THE NEXT ENERGY REALLY UNDERGOING A GREAT DEAL OF SPLITTING AS MAIN PV DIVES SOUTHEAST FROM WYOMING TOWARD COLORADO...AND WEAKER AXIS TIED TO NORTHERN STREAM PULLS EASTWARD INTO THE NORTHERN PLAINS. WILL HAVE THE RESIDUAL MID LEVEL BOUNDARY SINKING SLOWLY SOUTHWARD THROUGH THE CWA WITH THREAT FOR SOME VERY LIGHT SNOWFALL. FOR THE MOST PART... THE CHANCE FOR ANY OTHER TYPE OF PRECIPITATION IS QUITE SMALL... AS COOLING OF THE AIRMASS IS EXPECTED TO TRUMP THE LOW LEVEL MIXED LAYER WARMING TO SOME DEGREE...AND SLOWING UP ADVANCE OF PRECIPITATION TO THE SOUTHEAST WILL ALSO ALLOW COOLING TO TAKE HOLD AS ADVANCES. PERHAPS A COUPLE HOUR PERIOD OF RAIN OR RAIN/SNOW MIX MAINLY ACROSS THE WEST/SOUTH AS RATES WILL BE SOMEWHAT INEFFECTIVE TO BULK EVAPORATIVE COOLING...BUT EVENTUALLY A SOLID CHANGE TO LIGHT SNOWFALL EXPECTED. OVERALL...NOT SEEING AS STRONG DYNAMIC SYSTEM FOR OUR AREA...SO IS LOOKING TO BE A MORE HIGHER POP/LOWER QPF TYPE EVENT. IN FACT... SEVERAL HIGH RESOLUTION SOLUTIONS ARE EVEN INDICATING A SMALL BREAK BETWEEN THE FRONTOGENTETIC LIFTING ACROSS THE NORTH/EAST THIS MORNING...AND THE MAIN DYNAMIC SYSTEM SHEARING BY TO THE WEST/SOUTH DURING THE LATER AFTERNOON AND EARLY EVENING. ALL IN ALL...DRIER AIR MARKED BY SURFACE DEWPOINTS IN THE SINGLE DIGITS AND TEENS POISED ACROSS CENTRAL MINNESOTA TO FAR NORTHEAST SOUTH DAKOTA EARLY THIS MORNING WILL PLAY A DEFINITE ROLE IN MINIMIZING THE AMOUNTS WITH SYSTEM AS IT CONTINUES TO INCREASINGLY ADVECT INTO THE AREA AS LOW PRESSURE DEEPENS WELL TO THE SOUTH IN THE CENTRAL PLAINS. TEMPS OVERALL NOT LOOKING QUITE AS WARM...AND AS HELD OFF PRECIP IN THE FAR SOUTHEAST UNTIL VERY LATE TODAY...DID ALLOW FOR A BIT MORE WARMING THAN WARMEST 925 HPA MIXING...BUT ALL AREAS SHOULD BE STEADY TO FALLING BY EARLY TO MID AFTERNOON GIVEN THE INCREASING LOW LEVEL COLD AIR ADVECTION AND CLOUDS. ACCELERATED THE ENDING OF PRECIP FROM NORTHEAST TO SOUTHWEST ESPECIALLY BY MID TO LATE EVENING AS THE WAVE PASSES AND THE IMPACT OF THE DRY AIR ADVECTION IS GIVEN FULL FORCE. STEADY AND BRISK NORTHEAST TO NORTHERLY WINDS WILL DRIVE TEMPS DOWN...BUT KEPT THINGS IN THE TEENS. SOME HINT THAT THERE COULD BE SOME STRATUS LINGERING BEHIND THE MID AND UPPER LEVEL CLEARING...BUT SOMEWHAT LOOKS TO BE AN ARTIFACT OF COLDER AIR. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 354 AM CDT SAT MAR 15 2014 SUNDAY WILL BE A BELOW NORMAL DAY AS COLD HIGH PRESSURE SLOWLY SHIFTS EAST ACROSS THE CWA. HOWEVER WITH RELATIVELY LIGHT WINDS AND A DECENT AMOUNT OF SUNSHINE IT SHOULD PROVE TO BE A DECENT DAY...ESPECIALLY COMPARED TO WHAT WE HAVE BEEN DEALING WITH ALL WINTER. SUNDAY NIGHT WILL SEE THE DEVELOPMENT OF LOW PRESSURE TO THE NORTHWEST AS HIGH PRESSURE BEGINS TO SHIFT EAST. THIS WILL LEAVE A FAIRLY TIGHT GRADIENT IN PLACE OVERNIGHT AND EXPECT TEMPERATURES TO RISE THROUGH THE NIGHT. IN FACT...THE WESTERN CWA...MAINLY WEST OF THE JAMES RIVER VALLEY COULD EASILY BE IN THE MID 40S BY 12Z MONDAY WITH THE EXPECTED PATTERN. IF THE MODELS CONTINUE TO BE AS AGGRESSIVE AT BRINGING IN THIS WARMER AIR 12Z MONDAY TEMPERATURES WILL LIKELY NEED TO GO UP. MONDAY WILL CONTINUE TO SEE LOW PRESSURE DEEPEN OVER THE WESTERN HIGH PLAINS WHICH WILL TURN WINDS FROM A SOUTHWEST DIRECTION TO A MORE SOUTH OR SOUTHEAST DIRECTION BY LATE AFTERNOON. A WARM AIR MASS WILL SPREAD INTO THE AREA HOWEVER AND EXPECT HIGHS TO CLIMB WELL INTO HE 60S OVER THE WESTERN CWA. WENT AHEAD AND RAISED HIGHS TO ACCOUNT FOR THIS...WITH THEM RANGING FROM NEAR 70 IN SOUTH CENTRAL SD TO 50 TO 55 OVER PARTS OF SOUTHWEST MN. BY MONDAY NIGHT WARMER AIR WILL SPREAD FROM WEST TO EAST AS UPPER LEVEL SUPPORT AND MID LEVEL MOISTURE SPREAD INTO THE AREA. WILL KEEP THE HIGHEST POPS IN THE NORTHWEST CWA AS THE MODELS THIS TIME AROUND HAVE COME OUT A LITTLE FARTHER NORTH AND WEST. ALSO WITH THIS CHANGE THE EXPECTED AIR MASS WILL SUPPORT RAIN MORESO THAN SNOW...BUT TO ACCOUNT FOR POSSIBLE CHANGES IN FUTURE RUNS WILL MAINTAIN A MIX OF RAIN AND SNOW IN THE NORTHERN CWA. LOWS MAINLY IN THE 30S...ALTHOUGH SOME LOWER 40S NOT OUT OF THE QUESTION IN THE FAR SOUTHERN CWA. WITH THE POSSIBLE SURFACE LOW TRACK NOW CLOSER TOT HE IOWA/MINNESOTA BORDER IT WILL TAKE AWHILE FOR THE COLDER AIR/TROWAL TO WORK INTO THE AREA. SIDED MOST CLOSELY WITH THE GFS/EC/NAM ON PLACEMENT WITH THE GEM LOOKING LIKE A BIT OF A SOUTHERLY OUTLIER. WILL KEEP MID RANGE POPS ACROSS THE AREA BUT WILL PROBABLY NEED SOME HIGHER POPS IN THE NORTH IF THE SYSTEM REMAINS WHERE IT IS OR SLIPS A LITTLE FARTHER SOUTH. IF IT SHIFTS FARTHER NORTH THAT WILL REALLY THROW A WRENCH IN THINGS WITH LITTLE PRECIPITATION POSSIBLE AT THAT POINT. IN THE OUTER PERIODS(WED/FRI)...SOMEWHAT ZONAL TO SLIGHTLY NORTHWEST FLOW EXPECTED THROUGH THE PERIOD WITH ONE RIPPLE POSSIBLE FRIDAY. MODELS ARE IN RELATIVE AGREEMENT IN SWINGING THROUGH A WEAK UPPER LEVEL RIDGE ON THURSDAY WHICH SHOULD BRING MILD READINGS INTO THE AREA THURSDAY. WEDNESDAY WILL BE A BIT COOLER BUT SHOULD BE MIXY SO IF SNOW COVER IS MINIMAL TEMPERATURES LIKELY TO GET TO AROUND NORMAL. A SYSTEM MOVES THROUGH THURSDAY NIGHT INTO FRIDAY BUT NOT MUCH COLD AIR FOLLOWING. THIS LOOKS TO REMAIN BOTTLED UP TO THE NORTH AND COULD POSSIBLY BEGIN TO INTRUDE UPON THE REGION SATURDAY AND SUNDAY...JUST BEYOND THE REACH OF THIS FORECAST PACKAGE. FOR NOW NO GREAT CHANCES FOR PRECIPITATION DURING THIS TIME WITH TEMPERATURES LIKELY ABOVE NORMAL...BARRING ANY WIDESPREAD SNOW COVER FROM THE TUESDAY SYSTEM. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 616 AM CDT SAT MAR 15 2014 WILL WATCH AREA OF LIGHT SNOWFALL PASS THROUGH THE AREA DURING MAINLY THE AFTERNOON AND EARLY EVENING HOURS...FEATURING PERIODS OF MVFR CEILINGS AND IFR TO MVFR VISIBILITIES. LIKELY THAT KFSD WILL BE LEAST IMPACTED OVERALL...AND IMPACTS WILL WAIT UNTIL VERY LATE AFTERNOON AND ESPECIALLY THIS EVENING FOR KSUX. EASTERLY WINDS WILL GRADUALLY BEGIN TO FAVOR NORTHEAST DURING THE MORNING AND EARLY AFTERNOON...WITH OCCASIONAL GUSTS OF 25 TO 30 KNOTS LIKELY FROM LATER MORNING THROUGH THE EVENING HOURS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHAPMAN LONG TERM...08 AVIATION...CHAPMAN
Hazardous weather outlook, Mar 15, 5:04 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0504 AM CDT SAT MAR 15 2014 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0504 AM CDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A BAND OF SNOW WILL DEVELOP LATE THIS MORNING AND EARLY THIS AFTERNOON ALONG HIGHWAY 14 INTO CENTRAL SOUTH DAKOTA. THE BAND SHOULD WEAKEN OVER THE EASTERN PART OF THE AREA AND THEN SHIFT SOUTH THROUGH CENTRAL SOUTH DAKOTA. A BROAD AREA OF A HALF AN INCH TO AN INCH OF SNOW WILL BE POSSIBLE...WITH THE HIGHER AMOUNTS IN CENTRAL PARTS OF SOUTH DAKOTA AND DOWN THE MISSOURI RIVER CORRIDOR. THE SNOW WILL COME TO AN END FROM NORTH TO SOUTH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SYSTEM EXPECTED TO BRING WINTER WEATHER TO THE AREA MONDAY NIGHT INTO TUESDAY HAS SHIFTED A BIT NORTH WITH WARMER AIR NOW MORE LIKELY IN THE AREA. SNOW WILL STILL BE POSSIBLE WITH THE BETTER CHANCES FOR ACCUMULATIONS WEST OF THE INTERSTATE 29 CORRIDOR AND TUESDAY INTO TUESDAY NIGHT. STAY TUNED FOR FURTHER UPDATES TO ANY CHANGES IN THE EXPECTED PATH OF THIS WINTER WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
River Flood Warnings in South Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.